MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) PLATE BI COL CNA SB & COL CNA SB 100 EA; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) PLATE BI COL CNA SB & COL CNA SB 100 EA; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 299818
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using a plate bi col cna sb & col cna sb 100 ea mold contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "damaged¿mildew¿agar uneven surface.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 299818, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1063379 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 1063379.Retention samples from batch 1063379 were not available for inspection.Seven photos were received for investigation.--one photo shows the side of a plate from batch 1063379 (time stamp 0600) with a cracked lid.--one photo shows the bottom of eight plates from batch 1063379 (time stamp 0600) that are broken.--one photo shows the side of a bi-plate with a cracked lid.--one photo shows an opened plate with a broken lid.--one photo shows the bottom of a plate from batch 1063379 with microbial growth in one bi-plate half visible.--one photo shows the bottom of a plate from batch 1063379 with what appears to have bubbles in agar of one bi-plate half.--one photo shows the agar surface of a bi-plate with bubbles in the media of one half.No return samples were received for investigation.This complaint has been confirmed.Based on the low defect rate for this batch, no actions are planned at this time.Bd will continue to trend complaints for these defects.H3 other text : see h10.
 
Event or Problem Description
It was reported that while using a plate bi col cna sb & col cna sb 100 ea mold contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "damaged mildew agar uneven surface.".

Brand Name
PLATE BI COL CNA SB & COL CNA SB 100 EA
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11877705
Report Number1119779-2021-00885
Device Sequence Number3305348
Product Code JSI
UDI-Device Identifier10382902998188
UDI-Public10382902998188
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number299818
Device Catalogue Number299818
Device Lot Number1063379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown